Tom Blackford

J. Thomas Blackford, Professor

Specializing in Algebra and Geometry

Education

Ph.D., Ohio State University (1999)
B.A., The College of Wooster (1991)

Contact Information

Office: Morgan Hall 463A
Phone: (309) 298-2358
Email: JT-Blackford@wiu.edu

Courses Taught

  • Math 128: College Algebra
  • Math 129: Trigonometry
  • Math 133: Calculus I
  • Math 134: Calculus II
  • Math 231: Multivariate Calculus
  • Math 311: Linear Algebra
  • Math 355: Combinatorics
  • Math 407: Number Theory for Teachers
  • Math 421: Abstract Algebra
  • Math 424: Advanced Linear Algebra
  • Math 521: Abstract Algebra II
  • Math 554: Algebraic Coding Theory
  • Math 699: Algebraic Coding Theory
  • Stat 171: Introduction to Statistics
  • Stat 276: General Statistics

Research Interests

  • Algebraic Coding Theory
  • Cryptography
  • Abstract Algebra
  • Combinatorics and Probability
  • Writing Mathematical Fiction

Selected Publications

  • Blackford, T. (2017). The Galois variance of constacyclic codes. To appear in Finite Fields and Applications.
  • Blackford, T. (2013). Isodual constacyclic codes. Finite Fields and Applications, Vol 24, pp. 29-44.
  • Blackford, T. (2008). Negacyclic duadic codes. Finite Fields and Applications, Vol. 14, pp. 930-943. (Math Colloquium presentation February 10, 2005, entitled "Cyclic and Negacyclic Duadic Codes.")
  • Blackford, T. (2003). Cyclic codes over ℤ4 of oddly even length. Discrete Applied Mathematics 128, no. 1, 27-46. International Workshop on Coding and Cryptography (WCC 2001) (Paris).
  • Blackford, T. (2003). Negacyclic codes over ℤ4 of even length. IEEE Transactions on Informal Theory, 49, no. 6, 1417-1424.
  • Ling, S. & Blackford, T. (2002). ℤρκ+1-linear codes. IEEE Transactions on Informal Theory, 48, no.9, 2592-2605.
  • Blackford, T. & Ray-Chaudhuri, D. (2000). A transform approach to permutation groups of cyclic codes over Galois rings. IEEE Transactions on Informal Theory, 46, no.7, 2350-2358.